Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Orthogonality and linear functionals in normed linear spaces


Author: Robert C. James
Journal: Trans. Amer. Math. Soc. 61 (1947), 265-292
MSC: Primary 46.0X
DOI: https://doi.org/10.1090/S0002-9947-1947-0021241-4
MathSciNet review: 0021241
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. Ascoli, Sugli spazi lineari metrici e le loro varieta lineari, Annali di Matemática Pura ed Applicata (4) vol. 10 (1932) pp. 33-81. MR 1553181
  • [2] S. Banach, Théorie des opérations linéaires, Warsaw, 1932.
  • [3] G. Birkhoff, Orthogonality in linear metric spaces, Duke Math. J. vol. 1 (1935) pp. 169-172. MR 1545873
  • [4] J. A. Clarkson, Uniformly convex spaces, Trans. Amer. Math. Soc. vol. 40 (1936) pp. 396-414. MR 1501880
  • [5] F. A. Ficken, Note on the existence of scalar products in normed linear spaces, Ann. of Math. vol. 45 (1944) pp. 362-366. MR 0010255 (5:270f)
  • [6] R. Fortet, Remarques sur les espaces uniformément convexes, C. R. Acad. Sci. Paris vol. 210 (1940) pp. 497-499. MR 0002007 (1:335c)
  • [7] -, Remarques sur les espaces uniformément convexes, Bull. Soc. Math. France vol. 69 (1941) pp. 23-46. MR 0013225 (7:124f)
  • [8] M. Fréchet, Sur la notion de différentielle, J. Math. Pures Appl. vol. 16 (1937) pp. 233-250.
  • [9] -, Sur la définition axiomatique d'une classe d'espaces vectoriels distanciés applicables vectoriellement sur l'espaces de Hilbert, Ann. of Math. vol. 36 (1935) pp. 705-718.
  • [10] V. Gantmakher and V. Šmulian, Sur les espaces linéaires dont la sphere unitaire est faiblement compacte, C. R. (Doklady) Acad. Sci. URSS. vol. 17 (1937) pp. 91-94.
  • [11] R. C. James, Orthogonality in normed linear spaces, Duke Math. J. vol. 12 (1945) pp. 291-302. MR 0012199 (6:273d)
  • [12] P. Jordan and J. von Neumann, Inner products in linear, metric spaces, Ann. of Math. vol. 36 (1935) pp. 719-723. MR 1503247
  • [13] H. Löwig, Komplexe Euklidische Räume von beliebiger endlicher oder transfiniter Dimensionzahl, Acta Litterarum Ac Scientiarum vol. 7 (1934-1935) pp. 1-33.
  • [14] S. Mazur, Über convexe Mengen in linearen normierten Räumen, Studia Mathematica vol. 4 (1933) pp. 70-84.
  • [15] -, Über schwache Konvergenz in den Räumen $ ({L^p})$, Studia Mathematica vol. 4 (1933) pp. 128-133.
  • [16] D. Milman, On some criteria for the regularity of spaces of the type $ (B)$, C. R. (Doklady) Acad. Sci. URSS. vol. 20 (1938) pp. 243-246.
  • [17] B. J. Pettis, A proof that every uniformly convex space is reflexive, Duke Math. J. vol. 5 (1939) pp. 249-253. MR 1546121
  • [18] B. D. Roberts, On the geometry of abstract vector spaces, Tôhoku Math. J. vol. 39 (1934) pp. 42-59.
  • [19] V. Šmulian, On some geometrical properties of the unit sphere in the space of the type $ (B)$, Rec. Math. (Mat. Sbornik) N. S. vol. 48 (1938) pp. 90-94.
  • [20] -, Sur la dérivabilité de la norme dans l'espace de Banach, C. R. (Doklady) Acad. Sci. URSS. vol. 27 (1940) pp. 643-648. MR 0002704 (2:102f)
  • [21] A. E. Taylor, The extension of linear functionals, Duke Math. J. vol. 5 (1939) pp. 538-547. MR 0000345 (1:58b)
  • [22] -, Derivatives in the calculus, Amer. Math. Monthly vol. 49 (1942) pp. 631-642. MR 0007016 (4:73a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.0X

Retrieve articles in all journals with MSC: 46.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1947-0021241-4
Article copyright: © Copyright 1947 American Mathematical Society

American Mathematical Society